Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sulfameth / Bactrum
Jun 23, 2005

Hello... I was diagnosed a year ago. At the time I didn't even suspect being positive, because I had long tested negative... and quickly changed my behavior thereafter. Anyway, I developed what I thought was a stubborn case of bronchitis a year ago. After repeated visits to the doctor, they finally took an xray and determined I had pcp. That's when I found out the virus was present and way advanced. My tcells were 52, VL304K. Ouch! Aside from the cough, I felt fine. I never had to be hospitalized. The doc's put me on meds right away. First a strong dose of Sulfameth (the generic for Bactrum. Also Combivir/Sustiva... My tcells are now 361, VL undetectable. My question... Should I still be taking the daily dose of Sulfameth(one pill a day)? Is there a chance that I will develop some kind of resistance to it? A year on this antibiotic seems like an awefully long time. What are the chances that the PCP will creep back without the antibiotic? Is my doc, prescribing the med to ward off other infections?

Thanks for you time.

Response from Dr. Young

Thanks for your post.

It sounds like you've had a terrific response to treatment for HIV. To the point, it should be very safe to discontinue the Sulfameth (Bactrim, Septra, TMP/SMX) with your CD4 counts.

So long as your CD4 count remains above 200, there's no measurable risk of having Pneumocystis.

Good luck and good health to you. BY



Previous
Doing well virologically, but would like to improve other areas
Next
Meds Combo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement